Hail, La Salle
- When
- April 24, 7:22 PM CST
- Where
- La Salle County, 1.45 mi W of Artesia Wells
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.282, -99.304
Quarter sized hail occurred near Artesia Wells.
An isolated severe thunderstorm moved into La Salle County on April 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An isolated severe thunderstorm moved into La Salle County on April 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 24, 5:58 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 658 PM CDT FRI APR 24 2015 .DISCUSSION...JUST UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH #104 UNTIL 2AM. EXPECT INITIAL SUPERCELL STORM TO TRACK EAST ACROSS NORTHERN WEBB INTO LASALLE COUNTY DURING THE NEXT HOUR. ADDITIONAL STORMS SW OF ZAPATA MAY TRIGGER ADDITIONAL DEVELOPMENTS LATER THIS EVENING ACROSS THE SOUTHERN PORTION OF THE WATCH. MAY NEED TO EXPAND THE WATCH EASTWARD WITH TIME LATER THIS EVENING IF CONVECTION HOLDS TOGETHER AND APPROACHES THE COAST LIKE SOME OF THE HIGH RES MODELS WERE HINTING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 86 72 87 73 / 40 30 10 30 20 VICTORIA 71 86 70 85 71 / 40 40 10 30 30 LAREDO 71 90 72 95 71 / 50 20 10 10 30 ALICE 71 89 71 91 72 / 40 30 10 30 20 ROCKPORT 72 80 72 83 73 / 40 40 10 30 20 COTULLA 70 89 68 92 67 / 50 10 10 20 30 KINGSVILLE 72 87 72 90 73 / 40 30 10 20 20 NAVY CORPUS 72 79 72 84 74 / 40 30 10 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JM/75...SHORT TERM RH/79...WARNING DESK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 702 PM CDT FRI APR 24 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-260015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 702 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BRUSH COUNTRY UNTIL 2AM. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WIND GUSTS...AND FLOODING RAINS. THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR SATURDAY...SUNDAY AND AGAIN ON MONDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR HAIL WILL BE POSSIBLE EACH DAY WITH THE HIGHEST THREAT FOR SEVERE STORMS MONDAY AFTERNOON AND MONDAY NIGHT OVER THE NORTHERN BRUSH COUNTRY TO THE COASTAL PLAINS. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE BEHIND A COLD FRONT ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. JM/RH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND DMG KINGSVILLE 27.51N 97.86W
04/24/2015 KLEBERG TX PUBLIC
LARGE TREE BLOWN ONTO CAR DURING WAKE LOW
0500 AM NON-TSTM WND DMG ROBSTOWN 27.80N 97.66W
04/24/2015 NUECES TX PUBLIC
LARGE TREE BLOWN DOWN ALONG HOME DURING WAKE LOW
0503 AM NON-TSTM WND DMG 5 SW PORTLAND 27.83N 97.39W
04/24/2015 NUECES TX PUBLIC
BOAT ON TRAILER BLOWN INTO RV AT CONDO DURING WAKE LOW
&&
HARTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
644 PM CDT FRI APR 24 2015
TXZ239-250030-
WEBB-
644 PM CDT FRI APR 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
AT 643 PM CDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTHWEST OF
CHUPADERA RANCH AIRPORT...OR 29 MILES SOUTH OF EL INDIO...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT AND LA ESPERANZA RANCH AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CORPUS CHRISTI .
LAT...LON 2820 9947 2807 9943 2800 9999 2807 10002
2809 10005 2815 10008 2820 10021
TIME...MOT...LOC 2343Z 256DEG 35KT 2809 10032
HARTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter sized hail occurred near Artesia Wells.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574220.